Hail, Nez Perce
- When
- April 29, 4:53 PM PST
- Where
- Nez Perce County, Lewiston
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.417, -117.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 29, 1:30 PM PST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 230 PM PDT SAT APR 29 2006 .SYNOPSIS...A STRONG COLD FRONT WILL BRING EVENING SHOWERS AND THUNDERSTORMS TO MUCH OF THE REGION THIS EVENING...FOLLOWED BY BREEZY WINDS THROUGH THE NIGHT...AND TEMPERATURES ON SUNDAY RETURNING TO SEASONAL NORMALS WITH MAINLY DRY CONDITIONS. && .DISCUSSION... TONIGHT...STRONG COLD FRONT/MARINE PUSH WILL PASS THROUGH THE REGION THIS EVENING. SATELLITE INDICATES A DYNAMIC AND MOIST UPPER WAVE PLOWING INTO THE COAST THIS AFTERNOON. AHEAD OF THE MAIN FEATURE OUT- RIDING DISTURBANCES ARE EXPLOITING OROGRAPHIC ASSISTANCE PRODUCING SCATTERED MOUNTAIN THUNDERSTORMS NORTH...SOUTH AND EAST OF THE COLUMBIA BASIN. SURFACE THERMAL TROUGH LIES OVER THE CENTRAL COLUMBIA BASIN AT 18Z AND THIS TROUGH WILL MIGRATE EASTWARD THIS EVENING. EXPECT CONVECTION TO BECOME MORE WIDESPREAD AND COME OFF THE MOUNTAINS INTO THE EASTERN BASIN ZONES THIS EVENING AS DYNAMIC SUPPORT IN ADVANCE OF THE INCOMING UPPER TROUGH INCREASES AND THE SURFACE FRONT PROVIDES A FOCUSING MECHANISM. THIS ACTIVITY WILL GENERALLY CORRESPOND WITH THE SURFACE THERMAL AXIS WHERE MAXIMUM VERTICAL TEMPERATURE DIFFERENTIAL AND THUS MAXIMUM INSTABILITY WILL EXIST THIS EVENING. MODEL SOUNDINGS ADJUSTED TO EXPECTED LATE DAY TEMPS AND DEW POINTS YIELD 500 TO 800 J/KG CAPE OVER MUCH OF THE FORECAST AREA WHICH IS FAIRLY UNSTABLE FOR THIS PART OF THE COUNTRY. THUS POPS THIS EVENING REFLECT AREAL COVERAGE OF EXPECTED THUNDERSTORMS RATHER THAN PROBABILITY OF OCCURRENCE AT ALL. MINOR 30 TO 40 MPH GUST FRONT PASSAGES FROM NEARBY THUNDERSTORMS ARE ALSO A POSSIBILITY EVEN IF A THUNDERSTORM DOES NOT RUN OVER A PARTICULAR LOCATION. DEEP BASIN ZONES UNDER LESS OF A THREAT WITH THE FRONT TURNING WINDS WESTERLY AND NORTHWEST QUICKLY AFTER 00Z FOR A DOWNSLOPE SCENARIO TO RETARD FURTHER CONVECTION IN THE WESTERN ZONES BEYOND AN EARLY EVENING SLIGHT CHANCE. AFTER THE FRONTAL PASSAGE...AROUND 6PM AT WENATCHEE TO AFTER 10 OR 11 PM OVER THE IDAHO/WASHINGTON BORDER...POST FRONTAL GRADIENT WILL INCREASE DRAMATICALLY FOR BREEZY TO LOCALLY WINDY CONDITIONS THROUGH MUCH OF THE NIGHT THROUGH OUT THE REGION. LINGERING SHOWERS OVER THE IDAHO PANHANDLE WILL TAPER OFF SUNDAY MORNING. SUNDAY A SHORT WAVE RIDGE AND SURFACE HIGH PRESSURE WILL KEEP FORECAST MAINLY DRY WITH DECREASING WINDS...BUT SIGNIFICANTLY COOLER IN A POST FRONTAL PACIFIC AIR MASS. /FUGAZZI SUNDAY NIGHT THROUGH TUESDAY...WEAK SHORT WAVE RIDGING SUNDAY NIGHT AHEAD OF THE NEXT UPSTREAM COLD FRONT. THIS WILL KEEP GENERALLY CLEAR SKIES. STRONG RADIATIONAL COOLING WILL RESULT IN COOLER OVER NIGHT TEMPERATURES. THE SHORT TERM MODELS ARE IN PRETTY GOOD AGREEMENT DEPICTING ANOTHER COLD FRONT MOVING THROUGH THE FORECAST AREA ON MONDAY. THE FRONT IS PROGGED TO BE ON THE CASCADES NEAR 18Z AND EAST INTO MONTANA BY 00Z. BUMPED UP POPS AHEAD AND WITH THE COLD FRONT ACROSS MAINLY THE NORTHERN ZONES AS THIS FAST MOVING SYSTEM TRACKS ALONG THE BRITISH COLUMBIA BORDER. IN ADDITION THE ATMOSPHERE WILL BE CONDITIONALLY UNSTABLE AND WITH THE FORCING FROM THE FRONT ADDED ISOLATED THUNDERSTORMS TO THE NORTHEAST MOUNTAINS AND NORTH IDAHO PANHANDLE MOUNTAINS THROUGH MONDAY EVENING. QPF AMOUNTS SHOULD BE MINIMAL WITH THE QUICKNESS OF THE FRONT. THIS SYSTEM APPEARS TO BE MORE OF A WIND EVENT THAN A THUNDERSTORM EVENT. BUMPED UP THE WINDS TO BREEZY THROUGH MONDAY EVENING. HIGH PRESSURE RAPIDLY BUILDS INTO THE PACIFIC NORTHWEST MONDAY AND TUESDAY. THIS WILL RETURN THE REGION TO WARM...DRY AND STABLE CONDITIONS. /TOBIN TUESDAY NIGHT THROUGH SATURDAY..AMPLIFICATION OF RIDGING OVER THE AREA KEEPS A DRY FORECAST TREND THRU THIS FORECAST PERIOD. WARMING TREND VALID AS WELL BUT NOT AS CLEAN AS THE RIDGING IS NOT AMPLIFIED ENOUGH TO KEEP NUISANCE FRONTAL PASSAGES FROM OCCURRING... WITH A WEAK COLD FRONT PASSAGE STILL HINTED AT FOR FRIDAY AS MORE OF A WIND-SHIFT AND CLOUD GENERATOR RATHER THAN A PRECIPITATION PRODUCER...OTHERWISE THE ABOVE PRESSURE PATTERN WOULD FAVOR A PERSISTENT OFFSHORE FLOW OR MORE OF A PRIMARILY NORTHEAST WIND. && .AVIATION...VFR CONDITIONS EXPECTED REGION WIDE UNTIL 22Z WHEN SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY OVER THE EASTERN COLUMBIA BASIN AND OVER THE MOUNTAINS TO THE NORTH AND EAST OF THE BASIN. MVFR CEILINGS AND VISIBILITIES WILL ACCOMPANY THIS ACTIVITY WITH LOCAL MOUNTAIN OBSCURATIONS EXPECTED. THUNDERSTORM ACTIVITY WILL SUBSIDE AFTER 05Z WITH GRADUAL IMPROVEMENT TO VFR CONDITIONS FROM WEST TO EAST OVERNIGHT. /MJF && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 42 63 38 59 37 62 / 40 0 0 10 10 0 COEUR DALENE 43 63 36 60 36 64 / 40 0 0 10 10 0 PULLMAN 42 61 37 58 35 60 / 50 0 0 10 10 0 LEWISTON 46 67 42 64 41 68 / 40 10 0 10 10 0 COLVILLE 43 67 38 64 33 63 / 50 0 0 20 20 0 SANDPOINT 42 61 36 61 35 64 / 50 0 0 20 20 0 KELLOGG 41 60 35 58 31 62 / 60 10 0 10 10 0 MOSES LAKE 42 69 39 65 39 68 / 20 0 0 10 10 0 WENATCHEE 44 68 44 64 43 68 / 20 0 0 10 10 0 OMAK 41 68 37 63 37 66 / 20 0 0 10 10 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 536 AM PDT SAT APR 29 2006 IDZ001>004-026-027-WAZ031>038-041>044-301300- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 536 AM PDT SAT APR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PUSH ACROSS THE INLAND NORTHWEST LATE THIS AFTERNOON AND TONIGHT. AHEAD OF THE FRONT...SUFFICIENT MOISTURE AND INSTABILITY WILL BE AVAILABLE TO SUPPORT THUNDERSTORMS. THE THREAT OF THUNDERSTORMS IS ANTICIPATED TO BE MORE FAVORABLE FROM THE OKANOGAN HIGHLANDS AND EASTERN BASIN INTO THE IDAHO PANHANDLE...WHERE STRONG THUNDERSTORMS ARE POSSIBLE. THE STORMS WILL CONTAIN BRIEF HEAVY RAIN...POSSIBLE WIND GUSTS UP TO 50 MPH...AND SMALL HAIL. BEHIND THE FRONT...WINDY WESTERLY WINDS WILL DEVELOP NEAR THE CASCADES LATE THIS AFTERNOON AND EARLY EVENING...SPREADING EAST ACROSS THE REMAINDER OF THE AREA DURING THE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
The Spokane radar (KOTX), 148 km away, was scanning. The volume nearest the first event began at 00:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501098.